Pennsylvania, 2014

Damaging Winds in Pennsylvania, April 15, 2014

April 15, 2014 · NWS PHI · 3 events in 2 counties and zones

A line of showers and isolated thunderstorms accompanying a cold front moved through Eastern Pennsylvania during the afternoon of the 15th. Isolated wind damage occurred in Philadelphia and Montgomery Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A line of showers and isolated thunderstorms accompanying a cold front moved through Eastern Pennsylvania during the afternoon of the 15th. Isolated wind damage occurred in Philadelphia and Montgomery Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 15, 2:46 PM EST, 4 minutes earlier.

Area forecast discussion, Apr 15, 2:46 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT TUE APR 15 2014

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION THIS EVENING AND THEN MOVE
OFFSHORE OVERNIGHT. HIGH PRESSURE WILL BUILD ACROSS THE AREA
WEDNESDAY AND THEN MOVE TOWARD NEW ENGLAND THURSDAY. A RIDGE FROM
THIS HIGH WILL REMAIN ACROSS OUR AREA INTO FRIDAY. A WEAK DISTURBANCE
WILL CROSS THE REGION FRIDAY NIGHT AND SATURDAY. MORE HIGH PRESSURE
WILL FOLLOW FOR SUNDAY AND MONDAY. ANOTHER DISTURBANCE MAY ARRIVE
NEXT TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AT 3 PM...THE COLD FRONT WAS ALONG A LINE FROM W CHESTER CO THROUGH
FAR NORTHERN WARREN CO. THIS FRONT SHOULD CONTINUE TO PROPAGATE NNE,
AND ARRIVE ALONG THE I 95 CORRIDOR WITHIN THE NEXT HOUR, AND BE AT
THE SHORE BY 6 PM EDT. THERE HAS BEEN VERY LIMITED LIGHTNING
ACTIVITY THROUGH THE DAY, AND EXPECT THE LAST CHANCE FOR ANY
LIGHTNING TO BE WITH THE LINE OF SHOWERS AS THE FRONT MOVES THROUGH,
PRIMARILY CONFINED TO DELMARVA WHERE CLOUD TOPS MAY BE A BIT HIGHER.

THOUGH LIGHT PRECIPITATION IS EXPECTED TO LINGER BEHIND THE FRONT,
DO NOT EXPECT IT TO LAST FOR LONG, AS UPSTREAM OBS HAVE SHOWN DEW
POINT TEMPERATURES FALLING FROM THE LOWER 60S TO THE LOWER 30S WITH
IN A FEW HOURS OF THE FRONTAL PASSAGE. HAVE STAYED CLOSE TO THE
PREVIOUS FORECAST, WITH A CONTINUED MENTION OF LIGHT SNOW PRIMARILY
FOR LOCATIONS IN THE HIGHER TERRAIN IN SE PA AND NW NJ.

THE NEXT CONCERN IS TEMPERATURES. THOUGH WINDS ARE EXPECTED TO
REMAIN BREEZY THROUGH THE OVERNIGHT HOURS, SKIES WILL CLEAR AND AS
PREVIOUSLY MENTIONED, MUCH DRIER AIR WILL BE IN PLACE. AS SUCH,
GUIDANCE CAME IN LOWER FOR TEMPERATURES TONIGHT. HAVE FOLLOWED THIS
TREND IN DECREASING THE LOWS FOR MOST OF THE AREA. THE FREEZE
WARNING NOW INCLUDES THE NJ COASTAL ZONES. LOCATIONS NORTH OF THE
WARNING WILL SEE A FREEZE AS WELL, HOWEVER, IT IS STILL EARLIER THAN
THE MEDIAN LAST FREEZE DATE, SO WILL NOT ISSUE A WARNING FOR THESE
LOCATIONS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WINDS SHOULD DECREASE THROUGH THE DAY, BUT WITH CONTINUED LOW LEVEL
NORTHERLY FLOW, DO NOT EXPECT MUCH RECOVERY. THUS, HIGHS ARE
EXPECTED TO BE IN THE UPPER 40S. STAYED CLOSE TO THE PREVIOUS
FORECAST WHICH IS CLOSE TO THE LATEST MEX AND MAV GUIDANCE

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BE ACROSS THE AREA FROM WEDNESDAY NIGHT THROUGH
FRIDAY. WE EXPECT A PRECIP-FREE FORECAST ALONG WITH SLIGHTLY BELOW
NORMAL TEMPERATURES. LOWS WED NIGHT WILL BE A IT WARMER THAN TUE
NIGHT...BUT STILL COLD ENOUGH FOR A FREEZE ACROSS MUCH OF THE
REGION. FREEZE WATCH HEADLINES WILL BE ISSUED FOR THOSE AREAS WHERE
THE GROWING SEASON HAS BEGUN. HIGH TEMPERATURES THURSDAY WILL MOSTLY
BE IN THE LOW/MID 50S...AND HIGHS FRIDAY IN THE MID/UPPER 50S.

A SHORTWAVE ALOFT AND WEAK SFC LOW WILL MOVE NORTH OF THE AREA FRI
NIGHT INTO SATURDAY. THE SYSTEM HAS ENOUGH MOISTURE/DYNAMICS TO
BRING IN SOME CLOUDS AND TOUCH OFF SOME SCT SHOWERS...BUT WE HAVE
KEPT THE POPS ONLY AT THE CHC LEVEL FOR NOW. OVERALL...SAT WILL NOT
BE TOO BAD A DAY. HIGHS WILL REACH THE LOW/MID 60S IN MOST AREAS.

ANOTHER AREA OF HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR SAT
NIGHT THRU MONDAY. MORE DRY WEATHER IS EXPECTED WITH TEMPERATURES
JUST A FEW DEGREES BELOW NORMAL FOR MID APRIL. THIS HIGH WILL BE
FOLLOWED BY ANOTHER SOMEWHAT WEAK DISTURBANCE AND COLD FRONT WHICH
WILL AFFECT THE AREA MON NIGHT AND LASTING INTO NEXT TUE. WE HAVE
SIDED WITH THE WPC FOR THE MOST PART AND GONE WITH CHC POPS FOR THE
SYSTEM.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE FRONT SHOULD ARRIVE AT KTTN, KPHL, KPNE, AND KILG BY AROUND 20Z,
AND KMIV AND KACY WITHIN 3 HOURS AFTER THAT. WITH THE FRONT, EXPECT
A BRIEF PERIOD (LESS THAN 1 HR) OF +SHRA ALONG WITH IFR CONDITIONS.
MVFR CONDITIONS ARE EXPECTED TO LINGER FOR AROUND 6 HOURS AFTER THE
FRONT PASSES, ALONG WITH SOME LIGHT PRECIP. EXPECT A RETURN TO VFR
CONDITIONS NO LATER THAN 06Z.

NORTHWESTERLY WINDS BEHIND THE FRONT WILL STAY BREEZY OVERNIGHT
BEFORE SLOWLY DECREASING AFTER 09Z.

OUTLOOK...
WED NIGHT THRU FRIDAY...VFR EXPECTED.
FRI NIGHT THRU SAT...MOSTLY VFR BUT SCT SHOWERS POSSIBLE.
SAT NIGHT AND SUN...MOSTLY VFR.

&&

.MARINE...
SOUTHERLY WINDS WITH GUSTS NEAR OR ABOVE 35KT WILL CONTINUE THROUGH
THE AFTERNOON, BEFORE A COLD FRONT ARRIVES, BRINGING AN ABRUPT SHIFT
TO NORTHWESTERLY WINDS. BEHIND THE COLD FRONT, GUSTS NEAR 40KT WILL
BE POSSIBLE THROUGH THE OVERNIGHT HOURS. THE COLD FRONT SHOULD
ARRIVE AT THE DELAWARE BAY BETWEEN 4 AND 6 PM, AND THE ATLANTIC OCEAN
WATERS AFTER 6 PM.

WINDS ARE EXPECTED TO SLOWLY SUBSIDE AFTER SUNRISE TOMORROW. SCA
CONDITIONS BOTH FOR WAVE HEIGHTS AND WINDS COULD CONTINUE FOR MUCH
OF THE DAY TOMORROW.

OUTLOOK...
WED NIGHT THRU FRI NIGHT...A PERIOD OF MOSTLY LOW-END SCA
    CONDITIONS ON THE OCEAN...AND SUB-SCA ON DEL BAY.
SAT THRU SUN...MOSTLY SUB-SCA CONDITIONS EXPECTED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR PAZ060-070-
     071-101>104-106.
     FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR PAZ060-070-101>104-106.
NJ...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR NJZ012>027.
     FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR NJZ012-013-015>023-027.
DE...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR DEZ001>003.
     FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR DEZ001>003.
MD...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR MDZ008-012-
     015-019-020.
     FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL NOON EDT WEDNESDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...O'HARA
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...O'HARA
AVIATION...JOHNSON/O'HARA
MARINE...JOHNSON/O'HARA
Hazardous weather outlook, Apr 15, 2:37 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 PM EDT TUE APR 15 2014

NJZ001-007-008-PAZ054-055-061-062-161945-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON-
337 PM EDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS WILL END THIS EVENING AND IT IS POSSIBLE THAT IT WILL
CHANGE TO SNOW BEFORE ENDING. ANY SNOW ACCUMULATIONS WILL BE AN
INCH OR LESS. WIND GUSTS UP TO AROUND 40 MPH ARE POSSIBLE THROUGH
THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024-026-PAZ071-161945-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
PHILADELPHIA-
337 PM EDT TUE APR 15 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

ALSO...WIND GUSTS UP TO 40 MPH ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ060-070-
101>104-106-161945-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
337 PM EDT TUE APR 15 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

ALSO...WIND GUSTS UP TO 40 MPH ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.
   FREEZE WATCH FOR WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-161945-
DELAWARE BEACHES-
337 PM EDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-161945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
337 PM EDT TUE APR 15 2014

...GALE WARNING IN EFFECT UNTIL NOON EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-PAZ105-161945-
HUNTERDON-SOMERSET-UPPER BUCKS-
337 PM EDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 15, 10:26 AM EST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1126 AM EDT TUE APR 15 2014

DEZ003-004-151615-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1126 AM EDT TUE APR 15 2014

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT SOUTHEASTERN SUSSEX
COUNTY...

AT 1120 AM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED SHOWERS WITH
STRONG WIND GUSTS WAS NEAR GUMBORO DE...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAINFALL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE FROM
THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THE SHOWERS WILL BE NEAR MILLSBORO AROUND 1130 AM...LONG NECK AROUND
1140 AM AND REHOBOTH BEACH AROUND 1150 AM.

LAT...LON 3845 7557 3881 7518 3879 7515 3879 7511
      3881 7510 3880 7508 3866 7505 3866 7506
      3861 7505 3860 7504 3859 7505 3851 7504
      3845 7505

FORECASTER:PO
Special weather statement, Apr 15, 11:06 AM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1206 PM EDT TUE APR 15 2014

NJZ001-007-PAZ054-055-060>062-151830-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON
1206 PM EDT TUE APR 15 2014

...RAIN SHOWERS AND GUSTY WINDS...

A COLD FRONT WILL CROSS THE SOUTHERN POCONOS OF NORTHEAST
PENNSYLVANIA...NORTHERN NEW JERSEY AND THE LEHIGH VALLEY REGION
THIS AFTERNOON. THE FRONT WILL HAVE FREQUENT RAIN SHOWERS AND
GUSTY WINDS AS IT PASSES BY. A FEW WIND GUSTS OF 40 TO 50 MPH ARE
POSSIBLE AS THE FRONT PASSES THROUGH. MAKE SURE TO DRIVE WITH
CAUTION IF YOU WILL BE TRAVELLING ACROSS THE REGION. WATER MAY
POND ON ROADWAYS SO DRIVE WITH EXTRA CAUTION DURING THE HEAVY
RAINS.

PO
Special weather statement, Apr 15, 11:30 AM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 PM EDT TUE APR 15 2014

NJZ009-010-015-PAZ104>106-151700-
EASTERN MONTGOMERY PA-HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-
SOMERSET NJ-UPPER BUCKS PA-
1230 PM EDT TUE APR 15 2014

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL BUCKS...
CENTRAL MONTGOMERY...NORTHWESTERN MERCER...SOUTHERN HUNTERDON AND
SOUTHWESTERN SOMERSET COUNTIES...

AT 1223 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED A SHOWER WITH
STRONG WIND GUSTS WAS NEAR BLUE BELL PA...MOVING NORTHEAST AT 55 MPH.

HEAVY RAINFALL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS
SHOWER. LOCAL PONDING OF WATER ON ROADS IS POSSIBLE.

THIS SHOWER WILL BE NEAR DOYLESTOWN AROUND 1240 PM...NEW HOPE AROUND
1250 PM AND CLOVERHILL AROUND 100 PM.

LAT...LON 4008 7521 4009 7523 4007 7525 4020 7539
      4023 7535 4022 7533 4026 7529 4025 7527
      4027 7525 4029 7526 4062 7480 4045 7461

FORECASTER:PO
Special weather statement, Apr 15, 1:46 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
246 PM EDT TUE APR 15 2014

NJZ007>010-PAZ105-151930-
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-UPPER BUCKS PA-WARREN NJ-
246 PM EDT TUE APR 15 2014

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT HUNTERDON...NORTH
CENTRAL BUCKS...NORTHERN SOMERSET...SOUTHERN WARREN AND SOUTHWESTERN
MORRIS COUNTIES...

AT 242 PM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR TINICUM...
MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS SHOWER.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS SHOWER WILL BE NEAR ERWINNA AROUND 250 PM...ANNANDALE AROUND 300
PM...LEBANON AROUND 310 PM...CHESTER AROUND 320 PM AND MENDHAM AROUND
330 PM.

LAT...LON 4068 7449 4040 7503 4041 7504 4033 7517
      4051 7533 4059 7525 4061 7520 4064 7519
      4097 7484

FORECASTER:
KLINE
Special weather statement, Apr 15, 2:20 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EDT TUE APR 15 2014

DEZ001-NJZ015>019-021-PAZ070-071-102>106-152000-
CAMDEN NJ-CUMBERLAND NJ-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-LOWER BUCKS PA-MERCER NJ-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
UPPER BUCKS PA-WESTERN MONTGOMERY PA-
320 PM EDT TUE APR 15 2014

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT DELAWARE...EAST CENTRAL
CHESTER...GLOUCESTER...MONTGOMERY...NORTH CENTRAL CUMBERLAND...
NORTHERN NEW CASTLE...NORTHWESTERN BURLINGTON...PHILADELPHIA...
SALEM...SOUTHERN BUCKS...SOUTHWESTERN MERCER AND WESTERN CAMDEN
COUNTIES...

AT 317 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
BRITTANY FARMS-HIGHLANDS TO BEAR...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE SHOWERS.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE SHOWERS WILL BE NEAR WILLOW GROVE AROUND 330 PM...CHURCHVILLE
AROUND 340 PM...LEVITTOWN AROUND 350 PM AND LINDENWOLD AROUND 400 PM.

LAT...LON 4007 7553 4010 7546 4012 7546 4013 7550
      4043 7529 4023 7466 4010 7471 3999 7480
      3944 7515 3956 7553 3959 7555 3958 7557
      3965 7579

FORECASTER:
KLINE
Special weather statement, Apr 15, 2:36 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 PM EDT TUE APR 15 2014

NJZ009-010-PAZ105-106-152015-
HUNTERDON NJ-LOWER BUCKS PA-SOMERSET NJ-UPPER BUCKS PA-
336 PM EDT TUE APR 15 2014

...A THUNDERSTORM WILL AFFECT CENTRAL BUCKS...HUNTERDON AND
SOUTHWESTERN SOMERSET COUNTIES...

AT 334 PM EDT...A THUNDERSTORM WAS NEAR STOCKTON...MOVING
NORTHEAST AT 50 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR FLEMINGTON AROUND 340 PM...WHITE HOUSE
STATION AROUND 350 PM AND BRIDGEWATER AROUND 400 PM.

LAT...LON 4041 7474 4042 7475 4042 7480 4038 7480
      4038 7485 4036 7487 4028 7510 4044 7522
      4074 7479 4072 7474 4072 7471 4049 7449

FORECASTER:
KLINE

The radar

The Philadelphia radar (KDIX), 63 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
April 15, 2:50 PM EST
Where
Montgomery County, 0.07 mi NW of Baederwood
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.121, -75.121

A severe thunderstorm knocked down a couple of trees near the Abington Memorial Hospital in Abington.

Thunderstorm Wind, Philadelphia

When
April 15, 2:51 PM EST
Where
Philadelphia County, West Philadelphia
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.950, -75.180

A severe thunderstorm knocked down a couple of trees in West Philadelphia.

Thunderstorm Wind, Philadelphia

When
April 15, 3:06 PM EST
Where
Philadelphia County, 1.1 mi SE of (Pne)ne Arpt Philade
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.067, -75.008

A severe thunderstorm also knocked down a couple of trees in Northeast Philadelphia.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509921, 509923, 509924.